Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An example of $ l\sb p$-equivalent spaces which are not $ l\sp *\sb p$-equivalent


Authors: Jan Baars, Joost de Groot, Jan van Mill and Jan Pelant
Journal: Proc. Amer. Math. Soc. 119 (1993), 963-969
MSC: Primary 57N17; Secondary 46E25, 54C35
MathSciNet review: 1184080
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example of two locally compact countable metric spaces $ X$ and $ Y$ which are $ {l_p}$-equivalent but not $ l_p^{\ast}$-equivalent, i.e., $ {C_p}(X)$ and $ {C_p}(Y)$ are linearly homeomorphic but $ C_p^{\ast}(X)$ and $ C_p^{\ast}(Y)$ are not linearly homeomorphic.


References [Enhancements On Off] (What's this?)

  • [1] Jan Baars and Joost de Groot, An isomorphical classification of function spaces of zero-dimensional locally compact separable metric spaces, Comment. Math. Univ. Carolin. 29 (1988), no. 3, 577–595. MR 972840
  • [2] Jan Baars and Joost de Groot, On the 𝑙-equivalence of metric spaces, Fund. Math. 137 (1991), no. 1, 25–43. MR 1100606
  • [3] -, On topological and linear equivalence of certain function spaces, CWI Tract, vol. 86, Centre for Mathematics and Computer Science, Amsterdam.
  • [4] J. Dugundji, An extension of Tietze’s theorem, Pacific J. Math. 1 (1951), 353–367. MR 0044116
  • [5] James Dugundji, Topology, Allyn and Bacon, Inc., Boston, Mass., 1966. MR 0193606
  • [6] Israel Gohberg and Seymour Goldberg, Basic operator theory, Birkhäuser, Boston, Mass., 1981. MR 632943
  • [7] Jan Pelant, A remark on spaces of bounded continuous functions, Nederl. Akad. Wetensch. Indag. Math. 50 (1988), no. 3, 335–338. MR 964838
  • [8] Z. Semadeni, Banach spaces of continuous functions, PWN, Warsaw, 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N17, 46E25, 54C35

Retrieve articles in all journals with MSC: 57N17, 46E25, 54C35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1184080-0
Keywords: Function spaces, $ {l_p}$-equivalence, $ l_p^{\ast}$-equivalence
Article copyright: © Copyright 1993 American Mathematical Society